U.S. doctors online nowAsk doctors free
A 31-year-old female asked:

Can panhypopituitarism be caused by drug abuse during pregnancy?

1 doctor answer1 doctor weighed in
Dr. Susan Wingo
Endocrinology 33 years experience
Maybe (see comment): There is a form of panhypopituitarism called sheehan's syndrome, that can occur after pregnancy. This is due to the pituitary enlarging and needing more blood blow during pregnancy than at other times. If delivery is complicated by hemorrhage, and the blood pressure drops rapidly, there may be too little blood flow to the pituitary, resulting in death of the cells & panhypopituitarism.
Dr. Susan Wingo
Dr. Susan Wingo commented
Endocrinology 33 years experience
Provided original answer
Depending on what drugs were taken, and how close to delivery they were taken, a person might be more likely to experience low blood pressure episodes around delivery, and be more likely to develop Sheehan's Syndrome.
Mar 5, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 9, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.